Last update:


Arch Hellen Med, 34(6), November-December 2017, 821-823


Ramipril-induced acute pancreatitis. A case report and literature review

N. Vallianou,1 E. Geladari,1 K. Trigkidis,1 A. Skoula,2 E. Kokkinakis1
1First Department of Internal Medicine, "Evaggelismos" General Hospital, Athens
2Department of Radiology, "Evaggelismos" General Hospital, Athens, Greece

It is estimated that 1.4–2% of cases of acute pancreatitis are drug induced. Drug-induced pancreatitis is usually mild to moderate in severity, but rare cases of fulminant drug-induced acute pancreatitis have been reported. The case is presented of a patient with acute pancreatitis due to ramipril, an angiotensin-converting enzyme inhibitor. Discontinuation of the drug usually leads to disappearance of symptoms and normalization of the biochemical and radiological parameters of acute pancreatitis, as in this case.

Key words: Angiotensin-converting enzyme inhibitor, Drug-induced pancreatitis, Ramipril.

© Archives of Hellenic Medicine